Alert archive / Maine / Storm Watches in 2012

Storm Watch 2, NWS Gray, ME

October 27, 2012

NWS Gray, ME issued this storm watch at Oct 27, 2012, 4:09 PM EDT. It took effect at Oct 29, 2012, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2012, 4:09 PM EDT (20:09 UTC)
In effect from
Oct 29, 2012, 5:00 AM EDT
Expired
Oct 28, 2012, 3:31 AM EDT
In force
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WHUS71 KGYX 272009
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT SAT OCT 27 2012

...A STORM WATCH IS IN EFFECT LATE SUNDAY NIGHT THROUGH MONDAY
NIGHT... 

.THE REMNANTS OF HURRICANE SANDY WILL MAKE LANDFALL NEAR OCEAN
CITY NEW JERSEY MONDAY EVENING. A STRONG WIND FIELD WILL ACCOMPANY
THE STORM OVER THE OPEN WATERS. WINDS OF 30 TO 40 MPH WITH GUSTS
TO 55 MPH WILL DEVELOP SUNDAY NIGHT INTO MONDAY NIGHT. THIS WILL
CREATE WAVES OF 17 TO 22 FEET.

ANZ150>154-281245-
/O.NEW.KGYX.SR.A.0002.121029T0900Z-121030T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
409 PM EDT SAT OCT 27 2012

...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE
MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY
NIGHT. 

* WINDS AND SEAS...EAST WINDS 30 TO 40 KT WITH GUSTS UP TO 55 
  KT. SEAS 17 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$


HANES
1 follow-up statement
991 
WHUS71 KGYX 280731
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
331 AM EDT SUN OCT 28 2012

...A STORM WATCH IS IN EFFECT LATE SUNDAY NIGHT THROUGH MONDAY
NIGHT...

.THE REMNANTS OF HURRICANE SANDY WILL MOVE NORTH THROUGH THE
WESTERN ATLANTIC AND THEN CURVE WESTWARD TOWARD THE MID ATLANTIC
COAST ON MONDAY. WINDS ACROSS THE GULF OF MAINE WILL INCREASE AS
THE DEEP LOW PRESSURE PASSES TO THE SOUTH. THE STRONGEST WINDS
WILL BE ON MONDAY INTO MONDAY NIGHT.

ANZ150>154-282245-
/O.UPG.KGYX.SR.A.0002.121029T0900Z-121030T0900Z/
/O.NEW.KGYX.SR.W.0003.121029T0900Z-121030T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
331 AM EDT SUN OCT 28 2012

...STORM WARNING IN EFFECT FROM 5 AM MONDAY TO 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT FROM 5 AM MONDAY TO 5 AM EDT TUESDAY. THE
STORM WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTHEAST WINDS 30 TO 40 KT WITH GUSTS UP TO 
  60 KT. SEAS 18 TO 23 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm watch went out at Oct 27, 4:09 PM EDT, 0 minutes earlier.

Area forecast discussion, Oct 27, 4:09 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
409 PM EDT SAT OCT 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL BEGIN TO RETREAT TO THE NORTH AND EAST TONIGHT
AS HURRICANE SANDY MOVES NORTHWARD. EXPECT INCREASING CLOUDS
DURING THE DAY TOMORROW AHEAD OF THE STORM. BY MONDAY MORNING WE
WILL BEGIN TO FEEL THE EFFECTS OF THE STORM...EVEN THOUGH IT WILL
STILL BE SEVERAL HUNDRED MILES TO OUR SOUTH. AS THE STORM TURNS
AND MAKES LANDFALL NEAR NEW JERSEY...WINDS OVER NORTHERN NEW
ENGLAND WILL INCREASE. EXPECT THE HEAVIEST OF THE RAIN AND THE
STRONGEST OF THE WINDS TO OCCUR MONDAY NIGHT. THE STORM PRETTY
MUCH STALLS OVER PENNSYLVANIA TUESDAY AND INTO WEDNESDAY AND
CONTINUES TO PRODUCE RAIN SHOWERS OVER NORTHERN NEW ENGLAND. IT
WILL TAKE THE MAJORITY OF THE WEEK FOR THE STORM TO WORK ITS WAY
OFF TO THE NORTH AND EAST. IT WILL CONTINUE TO PRODUCE SCATTERED
SHOWERS AND UNSTABLE CONDITIONS THROUGH THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
EXPECT INCREASING CLOUDS FROM THE SOUTH DURING THE OVERNIGHT
HOURS. VISIBLE SATELLITE IMAGERY SHOWS A FOG BANK HUGGING THE
COAST THIS AFTERNOON. EXPECT THIS TO MOVE INLAND ONCE DIURNAL
HEATING GOES AWAY. SHOULD HAVE SOME PRETTY WIDESPREAD FOG BY
MORNING.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
EXPECT A RELATIVELY QUIET DAY ON SUNDAY WITH INCREASING CLOUDS
AS THE DAY PROGRESSES. THAT WILL ALL START TO CHANGE SUNDAY NIGHT.
AS HURRICANE SANDY PROGRESSES NORTHWARD...THE PRESSURE GRADIENT
BETWEEN THE HIGH TO OUR NORTH AND THE STORM WILL BEGIN TO
INCREASE. BOTH THE NAM AND THE GFS ARE NOW INDICATING 40KTS OF
EASTERLY WIND AT 925MB BY 06Z MONDAY. EXPECT THE MOIST EASTERLY
FLOW TO GENERATE SOME UPSLOPE SHOWERS OVER THE FOOTHILLS AND EVEN
INTO THE WESTERN MOUNTAINS. BY 12Z MONDAY THE PRESSURE GRADIENT
WILL HAVE INCREASED EVEN MORE WITH 55KTS BEING INDICATED AT 925MB.
IT IS LIKELY THAT THE WATERS WILL SEE GALE FORCE WINDS BEFORE
DAYBREAK MONDAY. ALTHOUGH THERE WILL LIKELY BE SOME RAIN SUNDAY
NIGHT...THE MAIN EVENT WILL BE IN THE LATER PERIODS OF THE
FORECAST.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
SANDY WILL BE MAKING LANDFALL SOMEWHERE FROM OCEAN CITY TO LONG
ISLAND MONDAY EVENING. THE STORM WILL HAVE DROPPED TO NEAR HISTORIC
LOW PRESSURE LEVELS (~955MB). THIS IS A VERY LARGE STORM AND EVEN
THOUGH IT WILL BE MAKING LANDFALL SOUTH OF NEW ENGLAND THE EFFECTS
WILL BE FELT WELL AWAY FROM THE CENTER.

BUFKIT AND MODEL WIND FIELDS SHOW 80 KTS AS LOW AS 900MB OVER MUCH
OF NH AND MAINE MONDAY NIGHT AS SANDY TURNS INLAND. THE QUESTION IS
WHETHER OR NOT THESE WINDS WILL MIX ALL THE WAY TO THE SURFACE. WITH
RAIN IN THE FORECAST AND THE INTERACTION OF TERRAIN...IT WILL NOT
TAKE MUCH FOR THIS TO OCCUR. WE HAVE ISSUED A HIGH WIND WATCH FOR
MOST OF THE AREA EXCEPT FOR THE FAR NORTHERN COUNTIES. THE WINDS
WILL CAUSE NUMEROUS TREES AND POWER LINES TO FALL AND TRIGGER
WIDESPREAD POWER OUTAGES. THE WINDS WILL BE HIGHEST IN ABOUT A 12
HR PERIOD MONDAY EVENING INTO EARLY TUESDAY MORNING WHEN GUSTS
COULD REACH 60 MPH.

FOR THE WATERS...A STORM WATCH HAS BEEN ISSUED AS WINDS INCREASE.
GALE CONDITIONS MAY OCCUR SLIGHTLY BEFORE STORM CONDITIONS DEVELOP
BUT IN ORDER TO AVOID CONFUSING OUR CUSTOMERS WE WENT STRAIGHT TO A
STORM WATCH. CURRENT STORM SURGE FORECASTS ARE BETWEEN 2-3 FEET
WHICH COMBINED WITH THE EFFECT OF THE APPROACHING FULL MOON COULD
RESULT IN COASTAL FLOODING AND SPLASHOVER. THIS WILL NEED TO BE
WATCHED.

AS FOR RAINFALL...WE ARE ANTICIPATING THE BULK OF IT TO FALL MONDAY
NIGHT AS WELL...HELPING WITH THE DOWNWARD MOMENTUM TRANSFER OF THE
STRONG WINDS. RAINFALL TOTALS WILL LIKELY REACH 1-3 INCHES WITH
HIGHER TOTALS. THIS WILL RESULT IN SMALL STREAM AND URBAN FLOODING
WITH THE HIGHEST AMOUNTS OVER THE FOOTHILLS. EVEN AFTER THE INITIAL
RAINS...THE STORM SYSTEM WILL LINGER INLAND OVER PENNSYLVANIA AND
NEW YORK AS AN ATMOSPHERIC BLOCKING PATTERN TO THE EAST HOLDS IT IN
PLACE. THIS WILL BRING ANOTHER HALF INCH OR SO OF PRECIPITATION TO
OUR AREA EACH DAY. FINALLY THE LOW WILL LIFT NORTH ON THURSDAY.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM...EXPECT VFR CONDITIONS TO DETERIORATE TO IFR/LIFR THIS
EVENING AS FOG SETS UP AGAIN ACROSS THE FORECAST AREA. INCREASING
CLOUDS ON SUNDAY WILL KEEP TAF SITES AT MVFR/IFR CONDITIONS BEFORE
IFR/LIFR CONDITIONS RETURN LATE SUNDAY NIGHT.

LONG TERM...IFR OR WORSE CONDITIONS ARE EXPECTED MONDAY THROUGH
TUESDAY IN HEAVY RAIN AND FOG. MVFR CONDITIONS ARE LIKELY
WEDNESDAY AND THURSDAY AS LOW PRESSURE BEGINS TO MOVE AWAY. STRONG
WINDS IN THE 25-35 KT RANGE ARE LIKELY MONDAY AND TUESDAY BEFORE
DIMINISHING TO 10-15 KTS.

&&

.MARINE...
SHORT TERM...WINDS AND SEAS WILL INCREASE TOMORROW AND TOMORROW
NIGHT. EXPECT GALE WARNING CRITERIA TO BE MET BY LATE SUNDAY NIGHT
AS EASTERLY WINDS INCREASE AHEAD OF SANDY. STORM WATCH IS IN
EFFECT FOR MONDAY...SO NO OTHER HEADLINES EXPECTED BEFORE THEN.

LONG TERM...STORM WATCH IN EFFECT THROUGH LATE MONDAY NIGHT WITH
GALES LIKELY NEEDED FOR TUESDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR MEZ012>014-018>028.
NH...HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING
     FOR NHZ003>010-013-014.
MARINE...STORM WATCH FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT
     FOR ANZ150>154.

&&

SYNOPSIS...POHL
NEAR TERM...POHL
SHORT TERM...POHL
LONG TERM...HANES
AVIATION...HANES/POHL
MARINE...HANES/POHL
Hazardous weather outlook, Oct 27, 3:38 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
338 AM EDT SAT OCT 27 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-281000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
338 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE STORM THAT IS CURRENTLY HURRICANE SANDY WILL TRACK NORTH OFF THE
EAST COAST EVENTUALLY TURNING INLAND IN THE VICINITY OF NEW YORK OR
NEW JERSEY. THIS IS A VERY LARGE STORM...AND ITS IMPACT WILL BE
FELT IN NEW HAMPSHIRE AND WESTERN MAINE MONDAY INTO TUESDAY...WITH
POTENTIAL DAMAGING WINDS...HEAVY RAIN...AND COASTAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-281000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
338 AM EDT SAT OCT 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE STORM THAT IS CURRENTLY HURRICANE SANDY WILL TRACK NORTH OFF THE
EAST COAST EVENTUALLY TURNING INLAND IN THE VICINITY OF NEW YORK OR
NEW JERSEY. THIS IS A VERY LARGE STORM...AND ITS IMPACT WILL BE
FELT OVER THE WATERS...ESPECIALLY MONDAY AFTERNOON INTO
TUESDAY...WITH STRONG GALES OR STORM FORCE WINDS AND LARGE
BATTERING WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 4:10 PM EDTHigh Wind WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more23 hr

Nearby

Storm Watches in Maine, 2012Every storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.